Antibiotics and BCP's


#1

I am on day 6 out of 10 of bcp’s before starting IVF. I found out today I have a bladder infection and was given an antibiotic by my urologist. It just dawned on me that I’ve heard antibiotics could reduce the effectiveness of bcp’s. Anyway, I just emailed my nurse at my RE’s office to let her know. Has anyone had this happen? Did antibiotics ruin your cycle? My last bcp is scheduled for 4/29 with stims starting 5/4. I sure hope this doesn’t screw me up.


#2

Hi!
My understanding is that it’s only a few rarely used antibiotics that reduce the effectiveness of the pill so you’re probably fine - but good call letting your doc know.

GOOD LUCK NEXT MONTH!


#3

[quote=Finch12]Hi!
My understanding is that it’s only a few rarely used antibiotics that reduce the effectiveness of the pill so you’re probably fine - but good call letting your doc know.

GOOD LUCK NEXT MONTH![/quote]

:clap: :dance: Thank you so much Finch12.


#4

You are correct, I was told the same by the pharmacist when I picked up my BCP and antibiotics (doxycycline). He gave me a hard time about picking them up. And I told him my doctor knows what she’s doing, she prescribed it all the time to her patients. So he gave in. I took both prior to my baseline and my ovaries were resting at baseline so in my case taking both didnt affect my ovaries from resting.


#5

Alexi-That’s exactly what I needed to hear this morning. Thank you!!